Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kidney stones
Sep 16, 2012

I have a history of kidney stones. I have been on Atripla for almost two years. Are kidney stones a side effect of Atripla. My stones have been getting worst since I have been on the medicine. I have had six litho's in the past year an a half and I currently have four stones in my kidneys. I was just wondering if stones are a side effect from the medication?

Response from Dr. Wohl

Kidney stones have been shown to be a side effect of certain HIV meds - most notoriously Crixivan (indinavir) and Reyataz (atazanavir), which can crystalize in the urine. However, the medications in Atripla are not linked to kidney stones and do not fom such crystals.

When patients on Crixivan or Reyataz pass a kidney stone it can be analyzed for content. The drugs can actually be seen in the stone. In your case, I suspect you will have a more typical stone composition.

Kidney stones can be du to a number of different factors. Adequate hydration can help some. Speak to your doctor and consider consultation from a urologist if you stones continue.

DW



Previous
Do I have HIV?
Next
When should I take medication.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement